Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 16, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 11, 2007, 3:43 PM MDT for 15 counties in Idaho. It took effect at Aug 12, 2007, 12:00 PM MDT. It was in force for 9 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 3:43 PM MDT (21:43 UTC)
- In effect from
- Aug 12, 2007, 12:00 PM MDT
- Expired
- Aug 12, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 8:59 PM MDT | TSTM WND GST 50 | N Fish Haven, ID | WIND GUSTS 50 TO 60 MP |
| Aug 12, 8:59 PM MDT | TSTM WND GST 60 | 4 N Fish Haven, ID | WIND GUSTS TO 60 MPH |
| Aug 12, 8:59 PM MDT | TSTM WND GST 60 | N Fish Haven, ID | WIND GUSTS TO 60 MPH |
| Aug 12, 8:59 PM MDT | TSTM WND GST 65 | Bern, ID | WIND GUSTS MEASURED TO 65 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.7 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3757 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 112143 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 343 PM MDT SAT AUG 11 2007 IDZ409-112245- /O.CAN.KPIH.FW.A.0012.070812T1800Z-070813T0300Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM- 343 PM MDT SAT AUG 11 2007 ...FIRE WEATHER WATCH IS CANCELLED FOR MIDDLE SNAKE RIVER VALLEY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE FIRE WEATHER WATCH FOR FIRE WEATHER FORECAST ZONE 409. WIND SPEEDS ARE NOT EXPECTED TO BE STRONG ENOUGH IN THE AFTERNOON TO CREATE EXTREME FIRE GROWTH RATES. $$ IDZ405>407-410>413-120945- /O.UPG.KPIH.FW.A.0012.070812T1800Z-070813T0300Z/ /O.NEW.KPIH.FW.W.0016.070812T1800Z-070813T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 343 PM MDT SAT AUG 11 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY DUE TO LOW HUMIDITY AND MODERATE TO STRONG WIND OVER CENTRAL AND EASTERN IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY. A DRY COLD FRONT WILL CROSS THROUGH CENTRAL AND EASTERN IDAHO DURING THE DAY SUNDAY...BRINGING MODERATE TO STRONG WIND. COUPLE THIS WITH EXTREME LOW HUMIDITY...AND EXTREME FIRE BEHAVIOR CAN BE EXPECTED ON ALREADY EXISTING FIRES. STRONGEST WIND SPEEDS ARE EXPECTED IN THE SALMON-CHALLIS NATIONAL FOREST AND THE TARGHEE PORTION OF THE CARIBOU-TARGHEE NATIONAL FOREST WITH GUSTS TO NEAR 45 MPH ON SOME OF THE RIDGES IN THIS AREA. OTHER AFFECTED AREAS SHOULD EXPECT RED FLAG CONDITIONS TO BE MET...THOUGH JUST BARELY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MESSICK
5 follow-up statements
000 WWUS85 KPIH 120201 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 801 PM MDT SAT AUG 11 2007 IDZ405>407-410>413-121415- /O.CON.KPIH.FW.W.0016.070812T1800Z-070813T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 801 PM MDT SAT AUG 11 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY FOR IDAHO ZONES 405/406/407/410/411/412/413 DUE TO LOW HUMIDITY AND GUSTY WINDS... A DRY COLD FRONT WILL CROSS THROUGH CENTRAL AND EASTERN IDAHO DURING THE DAY SUNDAY...BRINGING MODERATE TO STRONG WINDS. COUPLE THIS WITH EXTREME LOW HUMIDITY...AND EXTREME FIRE BEHAVIOR CAN BE EXPECTED ON ALREADY EXISTING FIRES. STRONGEST WIND SPEEDS ARE EXPECTED IN THE SALMON-CHALLIS NATIONAL FOREST AND THE TARGHEE PORTION OF THE CARIBOU-TARGHEE NATIONAL FOREST WITH GUSTS TO NEAR 45 MPH ON SOME OF THE RIDGES IN THIS AREA. OTHER AFFECTED AREAS SHOULD EXPECT RED FLAG CONDITIONS TO BE MET WITH WIND GUSTS UP TO 30 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 121003 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 403 AM MDT SUN AUG 12 2007 IDZ405>407-410>413-122315- /O.CON.KPIH.FW.W.0016.070812T1800Z-070813T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 403 AM MDT SUN AUG 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND IN SOUTHEAST IDAHO... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A DRY COLD FRONT WILL MOVE THROUGH THE PACIFIC NORTHWEST TODAY...BRINGING LITTLE ADDED MOISTURE AND INCREASING WIND SPEEDS TO EXCEED THE RED FLAG CRITERIA IN THE AFFECTED AREAS. WINDS SHOULD DECREASE AND HUMIDITY INCREASE THIS EVENING BACK TO HAZARDOUS LEVELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MESSICK
000 WWUS85 KPIH 121106 CCA RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 403 AM MDT SUN AUG 12 2007 IDZ405>407-410>413-122315- /O.CON.KPIH.FW.W.0016.070812T1800Z-070813T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 403 AM MDT SUN AUG 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND IN SOUTHEAST IDAHO... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A DRY COLD FRONT WILL MOVE THROUGH THE PACIFIC NORTHWEST TODAY...BRINGING LITTLE ADDED MOISTURE AND INCREASING WIND SPEEDS TO EXCEED THE RED FLAG CRITERIA IN THE AFFECTED AREAS. WINDS SHOULD DECREASE AND HUMIDITY INCREASE THIS EVENING BACK TO LESS HAZARDOUS LEVELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MESSICK
000 WWUS85 KPIH 122126 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 326 PM MDT SUN AUG 12 2007 IDZ405>407-410>413-130300- /O.CON.KPIH.FW.W.0016.000000T0000Z-070813T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 326 PM MDT SUN AUG 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR ZONES 405/406/407/410/411/412/413 IN SOUTHEST IDAHO. BREEZY CONDITIONS WITH WIND GUSTS AT/ABOVE 30 MPH AND VERY LOW HUMIDITIES CONTINUE ACROSS MOST OF SOUTHEAST IDAHO THIS AFTERNOON. WINDS WILL BEGIN TO TAPER OFF TOWARD SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 130253 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 853 PM MDT SUN AUG 12 2007 IDZ405>407-410>413-130400- /O.EXP.KPIH.FW.W.0016.000000T0000Z-070813T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 853 PM MDT SUN AUG 12 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR EASTERN IDAHO ZONES 405/406/407/410/411/412/413... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT THIS EVENING FOR EASTERN IDAHO ZONES 405/406/407/410/411/412/413. WINDS ARE BEGINNING TO DECREASE THIS EVENING...ALONG WITH RELATIVE HUMIDITIES RISING TO ABOVE 15 PERCENT OVER MUCH OF EASTERN IDAHO. ISOLATED AREAS WILL STILL GUSTS OF 25 TO 35 MPH WITH HUMIDITIES AT OR BELOW 15 PERCENT FOR THE NEXT FEW HOURS...BUT NOT ENOUGH TO CONTINUE THE RED FLAG WARNING AT THIS TIME. . $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 11, 3:12 PM MDT, 31 minutes earlier.
Area forecast discussion, Aug 11, 3:12 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 312 PM MDT SAT AUG 11 2007 .SHORT TERM...TONIGHT THROUGH MONDAY AFTERNOON. LARGE UPPER LEVEL RIDGE CENTERED OVER THE GREAT PLAINS WILL GIVE WAY A LITTLE AT ITS NORTHWEST BOUNDARY TO LET A WEAK AND VERY DRY SHORTWAVE MOVE THROUGH EASTERN IDAHO WITH A DRY SURFACE FRONT PUSHING THROUGH. SHOULD INCREASE WIND SPEED INTO BREEZY AND BORDER LINE WINDY CATEGORY...BUT SHOULD HAVE LITTLE IMPACT ON TEMPERATURES. INCREASED MOISTURE BEHIND THE FRONT ON SUN NIGHT AND INTO MONDAY...MAINLY IN THE SOUTH...COULD BRING SCATTERED TO NUMEROUS COVERAGE SHOWERS AND THUNDERSTORMS FOR MON AFTERNOON. TEMPERATURES CONTINUING TO STAY ABOVE NORMAL. MESSICK .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. PACIFIC TROUGH INCHES TOWARD WEST COAST WITH UPPER HIGH REMAINING STRONG OVER CENTRAL US THROUGH WEDNESDAY. UPPER JET PUNCHES INLAND WEDNESDAY NIGHT WITH GFS BRINGING CENTER OF UPPER LOW TO NEAR SEATTLE/VANCOUVER. SFC FRONT DEVELOPS OVER CENTRAL WASHINGTON/OREGON AT THIS TIME AND BEGINS TO MOVE EAST TOWARD FCST AREA. MONSOONAL FLOW IN SWING BY THIS TIME WITH MAINLY SCATTERED THUNDERSTORMS EACH AFTENOON AND EVENING TUE AND WEDNESDAY. SFC COLD FRONT CURRENTLY PROGGED TO DRAG THROUGH FCST AREA THURSDAY...WITH DECENT COOLING PROGGED BY MODELS. TRENDED OVERALL COOLER AND MORE MOIST WITH HUMIDITIES AND POPS THROUGH THE EXTENDED PERIOD PER COLLABORATION WITH SURROUNDING OFFICES AND GUIDANCE TRENDS. DMH && .AVIATION...WIDESPREAD VFR CONDITIONS EXPECTED THROUGH THE OVERNIGHT. A FEW CU/MAINLY DRY SHOWERS POSSIBLE ACROSS WYOMING PORTIONS OF TWB RTES 343 AND 344 THIS AFTERNOON AND EVENING. DMH && .FIRE WEATHER...DRY COLD FRONT APPROACHING WILL BRING MODERATE TO STRONG WINDS TO CENTRAL AND EASTERN IDAHO...MAINLY NORTHERN ZONES OF THE FORECAST AREA. COUPLED WITH EXTREME LOW HUMIDITY...EXPECT RED FLAG CONDITIONS FOR MUCH OF AREA. ONLY ZONE 409 APPEARS TO HAVE WIND STAYING BELOW RED FLAG CRITERIA. AFTER FRONTAL PASSAGE...THE UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL STATES WILL RE-ASSERT ITSELF. POTENTIALLY FOR THE EARLY PART OF THE UPCOMING WEEK...IF AIRFLOW STAYS SOUTHERLY...IS THAT SUBTROPICAL MOISTURE MAY PUSH INTO THE SOUTHERN PARTS OF THE FORECAST AREA AND BRING SCATTERED TO NUMEROUS COVERAGE THUNDERSTORM ACTIVITY TO THE SOUTH. THE MOISTURE CONTENT COULD MEAN HEAVY SHOWERS AND ABUNDANT LIGHTNING. AT THIS POINT WILL MONITOR FOR MON AND TUE. NEXT DRY COLD FRONT ARRIVES THU OR FRI...MORE LIKELY THU NIGHT/FRI...FOR THE NEXT WIND EVENT. PROBABLY A CRITICAL PATTERN FOR THE NORTHERN ZONES WHICH WILL GET LITTLE OR NO RAIN...BUT SOUTHERN ZONES MAY HAVE HIGH ENOUGH HUMIDITY TO AVOID RED FLAG CONDITIONS. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM TO 9 PM MDT SUNDAY FOR IDZ405>407- 410>413. &&
Hazardous weather outlook, Aug 11, 4:20 AM MDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 420 AM MDT SAT AUG 11 2007 IDZ017>025-031-032-121200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 420 AM MDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN OF CUSTER COUNTY THIS AFTERNOON...OTHERWISE VERY DRY AND WARM CONDITIONS WILL BE COMMON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY. MONSOONAL MOISTURE WILL SURGE NORTHWARD OVER THE AREA EARLY NEXT WEEK FOR A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.